Top
10
Doctor insights on: Crestor

Share
Dr. Milton Alvis Jr
193 doctors shared insights

Crestor (Overview)

Crestor is a HMG-CoA enzyme blocker which is a kind of cholesterol/lipid lowering agent (cardiovascular drug).


1

1
What does crestor (rosuvastatin) do for lpa?

What does crestor (rosuvastatin) do for lpa?

Not much: Treatment of elevated lp(a) is a bit tough. Potent statins can mitigate the risk by lowering the ldl-cholesterol level as much as possible (below 70 mg/dl), since that particle is tied to the ldl-c molecule. Estrogen therapy in women, Niacin in both sexes, and in the future, cholesterol ester transfer protein inhibitors (if they come to market) may lower lp(a) levels. ...Read more

Dr. Milton Alvis Jr
193 doctors shared insights

Crestor (Overview)

Crestor is a HMG-CoA enzyme blocker which is a kind of cholesterol/lipid lowering agent (cardiovascular drug).


3

3
Please describe the medication: crestor (rosuvastatin)?

Please describe the medication: crestor (rosuvastatin)?

Statin - Rosuvastati: Crestor is the brand name for rosuvastatin, one of several "statin" medications that inhibit hmg co-a reductase, the rate limiting enzyme in cholesterol synthesis. These medications increase the number of LDL receptors that bind and remove LDL particles from the circulation. Statins have been shown to significantly reduce heart attack, death from heart attack, and ischemic stroke. ...Read more

See 1 more doctor answer
4

4
Two years after I started Lovaza, I was prescribed 10 mg Crestor (rosuvastatin). Do I still need to take the Lovaza?

Yes: If the question is if Crestor (rosuvastatin) ok to be taken while on Lovaza the answer is yes. If the question is if you still should be taking Lovaza it is all related to your last cholesterol profile and original goals of therapy. Make sure your prescriber knows all meds/ supplements you take. ...Read more

See 1 more doctor answer
5

5
I used crestor (rosuvastatin) 20mg for more than 4 years, i reduced to10mg but lipid profile was rised.By the way i had stents before 3 years&im on diet, what can I do?

I used crestor (rosuvastatin) 20mg for more than 4 years, i reduced to10mg but lipid profile was rised.By the way i had stents before 3 years&im on diet, what can I do?

?higher dose needed: If your LDL is not at goal you may need a higher dose of Crestor (rosuvastatin) again. Your physician or cardiologist is the best person to advise you and review your diet as well. Some patients have to add medications like zetia, with proper lab follow up, as well to attain the right LDL levels. ...Read more

6

6
How effective is crestor (rosuvastatin) 10mg to help reduce your cholesterol?

Very: Depending on how high the cholesterol is at baseline, even a small dose may be therapeutic. It is a potent medication. ...Read more

See 1 more doctor answer
7

7
Have Afib, and on Crestor (rosuvastatin) 5mg, and xarelto. Fasting blood work show diabetes, will changing stains lower blood sugar?

Have Afib, and on Crestor (rosuvastatin) 5mg, and xarelto. Fasting blood work show diabetes, will changing stains lower blood sugar?

No: Most of statins may cause a slight increase in blood sugar. However benefits of statin in lowering risk for heart disease in the presence of Diabetes is far superior to the slight increase in blood sugar. ...Read more

See 1 more doctor answer
8

8
Is it safe to take crestor and effexor (venlafaxine)?

Yes: Effexor (venlafaxine) and Crestor can both be taken together without interfering with the effect of each drug. ...Read more

See 1 more doctor answer
9

9
Anyone had side effects taking crestor (rosuvastatin)?

Muscle aches, etc.: This is a statin drug, and like other statins, has the danger of causing rhabdomyolysis, or muscle breakdown, a severe side effect. This may be manifested by muscle aches/problems. This drug also increases he risk of diabetes, and can also be toxic to the kidneys. In fact, muscle aches/pain is a reason patients might be taken off this drug. ...Read more

10

10
Burning or freezing feet, side effect of crestor (rosuvastatin)?

Burning or freezing feet, side effect of crestor (rosuvastatin)?

No: It is not. It sounds like you have a peripheral neuropathy (bilateral, symmetric, stocking distribution dysesthesia). Causes are varied. Diabetes, inadequate circulation, kidney dysfunction, vitmin B12 and other vitamin deficiencies are typical causes when any cause can be determined. There are treatments. Good luck. ...Read more

Dr. Milton Alvis Jr
189 doctors shared insights

Rosuvastatin (Definition)

Rosuvastatin is a HMG-CoA enzyme blocker which is a kind of cholesterol/lipid ...Read more